Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 33, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 26, 2014, 3:04 PM EDT for Orange County, Osceola County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2014, 3:04 PM EDT (19:04 UTC)
- Expired
- May 26, 2014, 3:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 85 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1650 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
574
WUUS52 KMLB 261904
SVRMLB
FLC095-097-261945-
/O.NEW.KMLB.SV.W.0033.140526T1904Z-140526T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
304 PM EDT MON MAY 26 2014
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL ORANGE COUNTY IN FLORIDA
NORTHWESTERN OSCEOLA COUNTY IN FLORIDA
* UNTIL 345 PM EDT.
* AT 301 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR KISSIMMEE...AND MOVING
SOUTHWEST AT 5 TO 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
BAY LAKE...KISSIMMEE AIRPORT...CELEBRATION...CAMPBELL...WEST LAKE
TOHO...INTERCESSION CITY...POINCIANA PLACE...CHAMPIONS GATE AND
POINCIANA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2843 8155 2837 8130 2808 8137 2810 8146
2814 8146 2814 8152 2814 8153 2820 8153
2826 8156 2826 8166 2829 8166
TIME...MOT...LOC 1903Z 033DEG 10KT 2834 8145
$$
WEITLICH2 follow-up statements
103
WWUS52 KMLB 261911
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
311 PM EDT MON MAY 26 2014
FLC095-097-261945-
/O.CON.KMLB.SV.W.0033.000000T0000Z-140526T1945Z/
OSCEOLA-ORANGE-
311 PM EDT MON MAY 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTH CENTRAL ORANGE AND NORTHWESTERN OSCEOLA COUNTIES...
AT 309 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR KISSIMMEE AIRPORT...OR NEAR KISSIMMEE...MOVING SOUTHWEST
AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOLLYWOOD STUDIOS...ANIMAL KINGDOM...CELEBRATION...CAMPBELL...WEST
LAKE TOHO...INTERCESSION CITY...POINCIANA PLACE...CHAMPIONS GATE AND
POINCIANA.
LAT...LON 2843 8155 2837 8130 2808 8137 2810 8146
2814 8146 2814 8152 2814 8153 2820 8153
2826 8156 2826 8166 2829 8166
TIME...MOT...LOC 1911Z 033DEG 10KT 2832 8146
$$
WEITLICH631
WWUS52 KMLB 261933
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
333 PM EDT MON MAY 26 2014
FLC095-097-261944-
/O.CAN.KMLB.SV.W.0033.000000T0000Z-140526T1945Z/
OSCEOLA-ORANGE-
333 PM EDT MON MAY 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES IS CANCELLED...
THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A
RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND
DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE.
LAT...LON 2843 8155 2837 8130 2808 8137 2810 8146
2814 8146 2814 8152 2814 8153 2820 8153
2826 8156 2826 8166 2829 8166
TIME...MOT...LOC 1934Z 033DEG 10KT 2827 8150
$$
WEITLICHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:47 PM EDT, 17 minutes earlier.
Area forecast discussion, May 26, 2:47 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 247 PM EDT MON MAY 26 2014 .DISCUSSION... ...ISOLATED STRONG EVENING STORMS ACROSS THE INTERIOR... CURRENTLY...CONVECTION DEVELOPING IN THE MID AFTERNOON ACROSS THE INTERIOR AND ALSO ALONG AN OLD FRONTAL TROUGH THAT EXTENDS FROM ABOUT SEBASTIAN INLET TO THE SE OFFSHORE. LOW LEVEL ONSHORE FLOW SHOULD FOCUS MOST OF THE LATE AFTERNOON CONVECTION ACROSS THE INTERIOR WITH MID LVL STEERING FLOW FROM THE NNW ALLOWING CONVECTION TO WORK DOWN THE NE FL EAST COAST BRZ INTO NRN AREAS AROUND LAKE GEORGE AND NRN LAKE COUNTIES. 15Z CAPE SOUNDING INDICATED COLD MID LVL TEMPS FROM -12 TO -13 DEGS C AT 500 MBS WITH THE POTENTIAL FOR SOME SMALL HAIL AND WET MICROBURSTS INTO THE LATE AFTERNOON AND EARLY EVENING. TONIGHT...EXPECT EVENING CONVECTION TO CONTINUE ACROSS AREAS MAINLY WEST OF I-4 AND LAKE COUNTY INTO MID EVENING BEFORE DRIFTING SOUTH INTO LATE EVENING WEST OF THE FORECAST AREA. COULD BE A FEW STRONG EARLY TO MID EVENING STORMS AGAIN WITH GUSTY WINDS TO 40-50 MPH AND SMALL HAIL. OLD FRONTAL TROUGH MAY ALLOW ISOLATED SHOWERS TO APPROACH THE COAST AGAIN FROM SRN BREVARD TO THE TREASURE COAST. WILL KEEP ISOLATED SHOWERS OVER THE ATLANTIC OVERNIGHT FOR NOW. LOWS IN THE UPPER 60S TO LOWER 70S...WITH SOME MID 70S ALONG THE IMMEDIATE COAST AND BEACHES. TUESDAY...SFC HIGH PRESSURE WILL PUSH SLIGHTLY FURTHER SOUTH OVER THE WRN ATLC ALLOWING LOW LVL WIND FIELDS TO BECOME MORE SOUTHEASTERLY. ISOLATED SHOWERS WILL APPROACH THE TREASURE COAST IN THE MORNING. SHOULD SEE AFTERNOON SHOWER AND THUNDERSTORM ACTIVITY AGAIN DEVELOP OVER INLAND SECTIONS OF THE COASTAL COUNTIES AND THEN INTO THE INTERIOR AS THE EAST COAST SEA BREEZE PUSHES WESTWARD INTO THE MID TO LATE AFTERNOON. WILL INDICATE 20 PCT FOR INLAND COASTAL AND PORTIONS OF THE INTERIOR TO 30 PERCENT OVER FAR INTERIOR SECTIONS WHERE HIGHER COVERAGE OF LATE AFTERNOON SHOWERS/STORMS ARE EXPECTED. HIGHS IN THE MID TO UPPER 80S NEAR THE COAST AND AROUND 90 TO THE LOWER 90S OVER INTERIOR SECTIONS. A LONG PERIOD E-NE SWELL IS EXPECTED TO PRODUCE A MODERATE RISK FOR RIP CURRENTS. MID-LATE WEEK...LTST GUID CONTINUES TO SUPPORT A PATTERN SHIFT TO MORE UNSETTLED CONDS ACROSS THE LOWER MS VALLEY AND EAST COAST. TRANSIENT UPR RIDGE OVER REGION DUE TO APCHG UPR LOW ACROSS THE LWR MS VALLEY AT MID WEEK ONWARD. A LOCALLY MOIST AND LIGHT WIND REGIME WL FAVOR DEVELOPMENT OF SCT DIURNAL STORMS WITH BOUNDARY INTERACTIONS CONTINUING SLOW MOVING PCPN PAST DARKNESS EACH DAY. THE PATTERN FAVORING AT LEAST SCT DIURNALLY FORCED RAIN COVERAGE LOOKS TO PERSIST THROUGH THE NEXT WEEKEND. && .AVIATION...SCT TSRA KMCO/KISM VCNTY WILL DEVELOP WESTWARD TWD KLEE BTWN 19Z-22Z. SLGT CHC SHRA FOR SRN CSTL TERMINALS LATER TONIGHT WITH VCSH. && .MARINE...EASTERLY WINDS TO 10-15 KNOTS TONIGHT INTO TUESDAY WILL PRODUCE SEAS TO 3 FT NEAR SHORE AND 3-4 FT OFFSHORE. ISOLATED SHOWERS MAINLY SRN WATERS NEAR THE OLD FRONTAL TROUGH. FAVORABLE MARINE CONDS EARLY THROUGH THE MIDDLE OF THIS WEEK WITH SEAS AROUND 2 TO 3 FT. AFTN STORMS MOVING EWD FROM THE LAND AREAS WILL GET CLOSER TO THE MARINE AREA AROUND TUE ONWARD. && .PRELIMINARY POINT TEMPS/POPS... DAB 70 85 69 87 / 10 20 10 20 MCO 70 91 72 91 / 10 20 10 30 MLB 73 87 73 88 / 10 20 10 20 VRB 71 85 71 86 / 10 20 10 20 LEE 70 90 72 90 / 20 30 20 40 SFB 71 90 72 91 / 10 20 10 30 ORL 72 91 72 91 / 10 20 10 30 FPR 70 85 70 87 / 10 20 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...VOLKMER IMPACT WEATHER/LONG TERM....WEITLICH
Hazardous weather outlook, May 26, 9:57 AM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 957 AM EDT MON MAY 26 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-262300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 957 AM EDT MON MAY 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... STEADY EASTERLY WINDS WILL PUSH A LONG PERIOD SWELL INTO THE LOCAL ATLANTIC WATERS TODAY. THIS SWELL WILL COMBINE WITH AN ASTRONOMICAL HIGH TIDE TO PRODUCE A HIGH RIP CURRENT THREAT ALONG THE BEACHES OF EAST CENTRAL FLORIDA. THE THREAT WILL BE HIGHEST FROM LATE MORNING THROUGH 4:00 PM DUE TO TIDAL EFFECTS. YESTERDAY...BEACH PATROL IN BREVARD AND VOLUSIA COUNTIES REPORTED OVER 100 RIP CURRENT RESCUES. FOR MAXIMUM SAFETY...SWIM WITHIN SIGHT OF A LIFEGUARD TOWER AND OBEY ALL INSTRUCTIONS AND ORDERS FROM OCEAN RESCUE PERSONNEL. NEVER SWIM ALONE. .THUNDERSTORM IMPACT... THE EAST COAST SEA BREEZE WILL FORM EARLY THIS AFTERNOON AND PUSH WELL INLAND. ISOLATED SHOWERS AND THUNDERSTORMS MAY FORM ALONG THE BREEZE BOUNDARY AS IT PUSHES ACROSS THE INTERIOR COUNTIES THROUGH MID TO LATE AFTERNOON...ESPECIALLY WEST OF THE I-4 CORRIDOR AND FLORIDA'S TURNPIKE. AN ISOLATED STRONG STORM MAY OCCUR...PRODUCING SMALL HAIL AND GUSTY WINDS UP TO 40 MPH. RESIDENTS ARE REMINDED THAT LIGHTNING CAN STRIKE WELL OUTSIDE THE AUDIBLE RANGE OF THUNDER. WHEN THUNDER ROARS...GO INDOORS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AFTERNOON STORM ACTIVITY WILL INCREASE ACROSS EAST CENTRAL FLORIDA THROUGH MIDWEEK AS HIGH PRESSURE WEAKENS ACROSS THE AREA AND SHIFTS INTO THE ATLANTIC. RIP CURRENT THREATS ARE EXPECTED TO REMAIN ELEVATED AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW/WEITLICH
In the hours before
Special weather statement, May 26, 2:10 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 210 PM EDT MON MAY 26 2014 FLZ045-261900- ORANGE- 210 PM EDT MON MAY 26 2014 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER CENTRAL ORANGE COUNTY... * UNTIL 300 PM EDT. AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER ORLANDO...MOVING WEST AT 10 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE BAY HILL...BELLE ISLE...DOCTOR PHILLIPS AND ORLANDO EXECUTIVE AIRPORT. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 2835 8157 2857 8161 2861 8132 2839 8123 TIME...MOT...LOC 1810Z 069DEG 9KT 2851 8138 WEITLICH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 5:17 AM EDT | Rip Current Statement | MLB | Volusia | 15 hr |
| May 26, 2:10 PM EDT | Special Weather Statement | MLB | Orange | 50 min |
| May 26, 2:44 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 46 min |
| May 26, 3:16 PM EDT | Special Weather Statement | MLB | Orange | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.